Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 3, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Mar 18, 2008, 9:09 AM CDT for Coffey County, Lyon County, Kansas. It took effect at Mar 18, 2008, 1:00 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 9:09 AM CDT (14:09 UTC)
- In effect from
- Mar 18, 2008, 1:00 PM CDT
- Expired
- Mar 19, 2008, 8:19 AM CDT
- In force
- 19 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Moderate
Counties Coffey County, KS, Lyon County, KS
The radar
The Topeka radar (KTWX), 77 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River at Neosho Rapids (NEOK1).
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 23 ft
- Major stage
- 44 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07182390, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KTOP 181409 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 909 AM CDT TUE MAR 18 2008 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... NEOSHO RIVER NEAR NEOSHO RAPIDS AFFECTING COFFEY AND LYON COUNTIES SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC031-111-182209- /O.NEW.KTOP.FL.W.0003.080318T1800Z-080320T0234Z/ /NEOK1.2.ER.080318T1800Z.080319T0000Z.080319T0834Z.NO/ 909 AM CDT TUE MAR 18 2008 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE NEOSHO RIVER NEAR NEOSHO RAPIDS. * FROM THIS AFTERNOON TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM TUESDAY THE STAGE WAS 16.9 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 24.7 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 23.0 FEET WATER OVERTOPS THE ROAD ON THE WEST SIDE OF THE BRIDGE OVER THE NEOSHO RIVER. $$
4 follow-up statements
000 WGUS83 KTOP 181919 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 219 PM CDT TUE MAR 18 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... NEOSHO RIVER NEAR NEOSHO RAPIDS AFFECTING COFFEY AND LYON COUNTIES SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC031-111-190319- /O.EXT.KTOP.FL.W.0003.000000T0000Z-080320T0222Z/ /NEOK1.2.ER.080318T2237Z.080319T0600Z.080319T0822Z.NO/ 219 PM CDT TUE MAR 18 2008 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR NEOSHO RAPIDS. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM TUESDAY THE STAGE WAS 18.6 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 23.5 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 23.0 FEET...WATER OVERTOPS THE ROAD ON THE WEST SIDE OF THE BRIDGE OVER THE NEOSHO RIVER. $$
000 WGUS83 KTOP 182231 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 531 PM CDT TUE MAR 18 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. NEOSHO RIVER NEAR NEOSHO RAPIDS AFFECTING COFFEY AND LYON COUNTIES SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC031-111-190631- /O.CON.KTOP.FL.W.0003.000000T0000Z-080320T0222Z/ /NEOK1.2.ER.080318T2330Z.080319T0600Z.080319T0822Z.NO/ 531 PM CDT TUE MAR 18 2008 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR NEOSHO RAPIDS. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 PM TUESDAY THE STAGE WAS 19.8 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 23.5 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 23.0 FEET...WATER OVERTOPS THE ROAD ON THE WEST SIDE OF THE BRIDGE OVER THE NEOSHO RIVER. $$ KSC003-059-182301- /O.CAN.KTOP.FL.W.0002.000000T0000Z-080319T0427Z/ /SIPK1.1.ER.080318T0857Z.080318T1445Z.080318T2043Z.NO/ 531 PM CDT TUE MAR 18 2008 THE FLOOD WARNING IS CANCELLED FOR THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE. * AT 4:45 PM TUESDAY THE STAGE WAS 22.7 FEET. * FELL BELOW FLOOD STAGE AT 3:43 PM TUESDAY. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.7 FEET BY WEDNESDAY MORNING. $$
000 WGUS83 KTOP 190129 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 829 PM CDT TUE MAR 18 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... NEOSHO RIVER NEAR NEOSHO RAPIDS AFFECTING COFFEY AND LYON COUNTIES SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC031-111-190929- /O.EXT.KTOP.FL.W.0003.000000T0000Z-080320T0000Z/ /NEOK1.1.ER.080319T0600Z.080319T0600Z.080319T0600Z.NO/ 829 PM CDT TUE MAR 18 2008 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR NEOSHO RAPIDS. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM TUESDAY THE STAGE WAS 20.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE OF 22.0 FEET EARLY WEDNESDAY MORNING. * IMPACT...AT 22.0 FEET...LOW LYING AREAS ALONG THE RIVER FLOOD. $$
000 WGUS83 KTOP 191319 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 819 AM CDT WED MAR 19 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... NEOSHO RIVER NEAR NEOSHO RAPIDS AFFECTING COFFEY AND LYON COUNTIES SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC031-111-191349- /O.CAN.KTOP.FL.W.0003.000000T0000Z-080320T0000Z/ /NEOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 819 AM CDT WED MAR 19 2008 THE FLOOD WARNING IS CANCELLED FOR THE NEOSHO RIVER NEAR NEOSHO RAPIDS. * AT 8:00 AM WEDNESDAY THE STAGE WAS 19.1 FEET. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL. THE RIVER WILL FALL TO 17.0 FEET BY 6 PM. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Mar 18, 3:17 AM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Mar 18, 3:17 AM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 317 AM CDT TUE MAR 18 2008 .DISCUSSION... PROLIFIC RAINFALL EVENT JUST TO OUR SOUTH AND EAST COMES TO AN ABRUPT END NEAR THE SE CORNER OF THE COUNTY WARNING AREA. UPPER LOW NOW OVER MEXICO CONTINUES TO EJECT ENERGY INTO THE SOUTH CENTRAL PLAINS...WHILE NORTHERN SHORTWAVE PROGRESSING SLOWLY EASTWARD THROUGH THE ROCKIES ATTM. TOUGH TO SAY EXACTLY HOW MUCH OF OUR SOUTHEAST WILL GET ANY MORE RAIN TODAY. SURFACE WINDS ARE A LIGHT NORTHWEST...WHILE PROFILERS SHOW 850MB WINDS OVER WESTERN CWA HAVE VEERED AROUND TO THE NORTHWEST WHILE LATHROP STILL SHOWING A SOUTHWEST COMPONENT...WITH DIVIDING LINE SOMEWHERE IN BETWEEN. IN ADDITION...LOW CLOUDS COVER MOST OF THE AREA TODAY. CONSIDERING INCOMING UPPER WAVE SHEARS OUT A BIT AND DRAGS WEAK VORTICITY ADVECTION ACROSS THROUGH THE MORNING...WILL CARRY DRIZZLE AND FOG FOR MUCH OF NORTHEAST AND EAST CENTRAL KANSAS...FOLLOWED BY CHANCE PRECIP ACROSS THE FAR SOUTHEAST. WILL DROP DRIZZLE AND FOG FOR AFTERNOON BUT MAY STILL TAKE A WHILE FOR CLOUDS TO ERODE FROM NORTHWEST TO SOUTHEAST. WILL ALSO HAVE TO WATCH PRECIP TRENDS ACROSS OKLAHOMA AND SOUTH CENTRAL KANSAS TO MONITOR NORTHERN PROGRESS/EDGE OF THE PRECIP SHIELD...AS COULD GET ENOUGH OF A PUSH TO MAKE IT A COUNTY OR TWO FARTHER NORTH BEFORE FALLING APART. TEMPERATURES WILL STRUGGLE TO RISE FROM CURRENT 40S TO THE LOWER 50S IN PRECIP AND CLOUD COVER. CLOUDS LOOK TO CLEAR OVERNIGHT AS BOTH NORTHERN WAVE AND SOUTHERN LOW AXIS MOVE EAST OF OUR AREA. EXPECT ENOUGH MIXING IN NORTHWEST FLOW BEHIND TO KEEP TEMPS IN THE LOWER TO MID 30S WITH A FEW DEGREES LOWER IN LOW SPOTS. AS WEAK UPPER RIDGE BUILDS ACROSS THE WEST...SHORTWAVE DROPS ACROSS NEBRASKA AND SKIRTS THE NORTHERN BORDER FOR WEDNESDAY. NOT EXPECTING ENOUGH ENERGY FOR PRECIP CHANCES BUT PASSING TROF WILL BRING A SURFACE TROF ACROSS THE AREA AND SLOW THE RETURN OF WARMER AIR. SERIES OF SHORTWAVES MOVE OVER AND THROUGH THE RIDGE INTO THURSDAY...ENOUGH TO MAKE FLOW MORE ZONAL OVER THE ROCKIES AND BRING RETURN TO LEE TROF AND SOUTHERLY SFC WINDS FOR THURSDAY. THIS SHOULD BRING A RETURN TO SEASONAL TEMPS IN THE 50S TO LOWER 60S. ONE OF THE WAVES SLIDES ACROSS THE KS/NE BORDER ON FRIDAY...BRINGING A CHANCE FOR PRECIP THERE AS WELL AS A COOL FRONT PUSHED SOUTHWARD BEHIND. PAST RUN OR TWO HAS HAD SLIGHTLY STRONGER WAVE MOVING ACROSS THE STATE ON SATURDAY...BRINGING A CHANCE OF RAIN AND COOLER TEMPERATURES. COOL HIGH PRESSURE SLIDES INTO THE CENTRAL PLAINS THROUGH SUNDAY. MADE NO CHANGES TO GRIDS BEYOND FRIDAY. 67 && .AVIATION... WET GROUND/LOW LAYERS AND OVERALL WEAK LOW LEVEL WINDS /DESPITE W-NW DIRECTION/ KEEPING PATCHY VLIFR FOG IN THE REGION THIS MORNING...THOUGH A SLOW IMPROVING TREND SEEMS TO BE UNDERWAY. STRATUS DECK ALSO SHOWING SOME SE MOVEMENT ON RECENT 11-3.9 SATELLITE IMAGERY...BUT THIS BECOMING HARD TO USE AS CIRRUS STREAMS NORTH FROM SOUTHERN PLAINS CONVECTION. WILL BLEND MODEL AND CLIMATOLOGICAL TOOLS TO BRING AN INCREASE TO MVFR CONDITIONS LATER THIS MORNING...THEN VFR BY EARLY AFTERNOON...BUT HAVE LITTLE DOUBT FURTHER AMENDMENTS WILL BE NEEDED. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && 67/65
Hazardous weather outlook, Mar 18, 5:49 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 549 AM CDT TUE MAR 18 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-191100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 549 AM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SOME RIVERS AND STREAMS ACROSS EAST CENTRAL KANSAS WILL RUN AT OR NEAR FLOOD STAGE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:58 AM CDT | River Flood Warning | TOP | Anderson, Franklin | 15 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.